[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.249.135. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1986

Cord Paralysis After Nadbath Facial Nerve Block

Author Affiliations

Panama City, Fla

Arch Ophthalmol. 1986;104(3):337. doi:10.1001/archopht.1986.01050150031013
Abstract

To the Editor.  —The following may be of interest to you in regard to the article about cord paralysis following Nadbath facial nerve block, which appeared in the October 1985 Archives.1 I have seen two cases of cord paralysis after Nadbath block.Both of these patients were elderly women who were very thin with very little subcutaneous fat. Each patient was given 2 mL of 0.75% bupivacaine hydrochloride (Marcaine) with hyaluronidase (Wydase) and epinephrine. The first patient began to cough and became quite anxious. Her pharynx was examined by the anesthesiologist, who noted the paralysis of the cord on the injected side. The patient was reassured and given nasal oxygen. She became calm after approximately one hour, and the cataract procedure was performed without difficulty. The second patient, who had an obviously hoarse voice and a history of being hoarse following a thyroidectomy, underwent a Nadbath block in preparation

First Page Preview View Large
First page PDF preview
First page PDF preview
×